Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 230, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2020, 7:13 PM CDT for Cherokee County, Mayes County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 7:13 PM CDT (00:13 UTC)
- Expired
- May 25, 2020, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:14 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
265 WUUS54 KTSA 260013 SVRTSA OKC021-097-260100- /O.NEW.KTSA.SV.W.0230.200526T0013Z-200526T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 713 PM CDT Mon May 25 2020 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Eastern Mayes County in northeastern Oklahoma... North central Cherokee County in east central Oklahoma... * Until 800 PM CDT. * At 713 PM CDT, a severe thunderstorm was located over Peggs, moving north at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Locust Grove... Salina... Langley... Adair... Spavinaw... Disney... Pensacola... Hoot Owl... Rose... Spavinaw State Park... Strang... Snowdale State Park... Disney Little Blue State Park... A Tornado Watch remains in effect until midnight CDT for northeastern and east central Oklahoma. LAT...LON 3610 9502 3609 9521 3646 9532 3649 9501 TIME...MOT...LOC 0013Z 173DEG 23KT 3610 9510 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$
2 follow-up statements
982 WWUS54 KTSA 260042 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 742 PM CDT Mon May 25 2020 OKC021-260051- /O.CAN.KTSA.SV.W.0230.000000T0000Z-200526T0100Z/ Cherokee OK- 742 PM CDT Mon May 25 2020 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHEROKEE COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area therefore the warning has been cancelled. A Tornado Watch remains in effect until midnight CDT for northeastern and east central Oklahoma. LAT...LON 3616 9502 3620 9522 3646 9532 3649 9501 TIME...MOT...LOC 0041Z 173DEG 23KT 3629 9522 3627 9503 $$ OKC097-260100- /O.CON.KTSA.SV.W.0230.000000T0000Z-200526T0100Z/ Mayes OK- 742 PM CDT Mon May 25 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN MAYES COUNTY... At 741 PM CDT, severe thunderstorms were located along a line extending from 3 miles west of Salina to 3 miles north of Rose, moving north at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Locust Grove... Salina... Langley... Adair... Spavinaw... Disney... Pensacola... Hoot Owl... Rose... Spavinaw State Park... Strang... Snowdale State Park... Disney Little Blue State Park... A Tornado Watch remains in effect until midnight CDT for northeastern and east central Oklahoma. LAT...LON 3616 9502 3620 9522 3646 9532 3649 9501 TIME...MOT...LOC 0041Z 173DEG 23KT 3629 9522 3627 9503 HAIL...0.88IN WIND...60MPH $$
042
WWUS54 KTSA 260057
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
757 PM CDT Mon May 25 2020
OKC097-260107-
/O.EXP.KTSA.SV.W.0230.000000T0000Z-200526T0100Z/
Mayes OK-
757 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAYES COUNTY WILL
EXPIRE AT 800 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
of 40 to 50 mph are still possible with these thunderstorms.
A Tornado Watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.
LAT...LON 3616 9502 3620 9522 3646 9532 3649 9501
TIME...MOT...LOC 0057Z 173DEG 23KT 3638 9523 3636 9504
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:24 PM CDT, 49 minutes earlier.
Area forecast discussion, May 25, 6:24 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 PM CDT Mon May 25 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread showers and storms to continue northward through across
the terminals through the late evening hours. Ceilings likely to
lower into low MVFR to IFR levels overnight with a gradual
increase by mid to late Tues morning.
&&
.PREV DISCUSSION... /Issued 213 PM CDT Mon May 25 2020/
DISCUSSION...
The main forecast concerns today are the ongoing potential for
isolated severe weather and flooding through tonight. The existing
Flash Flood Watch will be unchanged with this forecast, with the
best chance for flooding continuing to be near and east of Highway
75.
Thunderstorms continue to expand across eastern Oklahoma and
western Arkansas early this afternoon, with additional storms
poised to move northward into the area into this evening and
overnight from northern and eastern Texas. Current mesoanalysis
shows the highest instability near the east of the
Oklahoma/Arkansas border, with CAMs indicating a modest additional
increase is likely into early evening. Wind fields will also
increase some through the rest of the afternoon, as the upper
disturbance in North Texas lifts northward. The expected increase
in instability and shear could lead to isolated severe
thunderstorms, including some tornado potential. Overall, the
severe weather potential should wane mid to late evening with the
loss of daytime heating, although the locally heavy rain and flash
flood potential will continue into the overnight. A general
reduction in the thunderstorm coverage should occur overnight from
southwest to northeast as the aforementioned disturbance moves
northward through the region.
The main upper low is expected to move slowly across North Texas,
eventually lifting northward across parts of Arkansas mid to late
week. The greatest shower and thunderstorm coverage for the
remainder of the week will be across parts of southeast Oklahoma
and into western Arkansas, with the peak coverage mid to late
afternoon. Temperatures through this period should be a few
degrees below normal.
Medium range model trends indicate that dry and warmer weather
should be on track for the latter part of the upcoming weekend
and into early next week. The main changes to the national blended
guidance in the extended were to remove shower/thunderstorm
chances Sunday and next Monday afternoons, as well as to raise
afternoon temperatures with the likelihood of upper level ridging
overhead.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 75 63 75 / 90 50 50 70
FSM 65 78 64 75 / 90 70 70 80
MLC 61 75 61 74 / 90 60 60 80
BVO 61 73 61 76 / 90 50 40 70
FYV 63 75 62 73 / 90 60 70 80
BYV 64 77 63 73 / 90 70 70 80
MKO 63 74 62 74 / 90 60 60 80
MIO 64 74 62 76 / 90 60 50 80
F10 61 74 62 74 / 90 60 50 70
HHW 63 75 62 74 / 80 70 60 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday morning for OKZ049-053-055>058-
060>063-066>076.
AR...Flash Flood Watch through Tuesday morning for ARZ001-002-010-011-
019-020-029.
&&
AVIATION.....07Hazardous weather outlook, May 25, 5:00 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Mon May 25 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Mon May 25 2020 ...SEVERE WEATHER AND FLOODING POSSIBLE THIS AFTERNOON/EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK... Limited. AREA... Far eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. SEVERE THUNDERSTORM. RISK... Limited. AREA... Far eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. FLASH FLOOD. RISK... Elevated. AREA... Eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. HEAVY RAIN. RISK...Elevated. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Strong to severe storms will be possible for the remainder of this afternoon with the threat continuing into the evening hours. The main severe threats will be damaging wind gusts along with a few brief, weak tornadoes. The area of greatest concern will generally be across far eastern Oklahoma from about Jay south- southwestward to about Stigler and south to the Red River and points eastward into northwest Arkansas. In addition to the severe potential, widespread heavy rainfall is likely across much of eastern Oklahoma and northwestern Arkansas through the remainder of the afternoon and continuing into the evening and overnight hours. A tropical airmass in place will allow for high rainfall rates exceeding one inch per hour at times. Rainfall for this afternoon and overnight is expected to be on the order of 1 to 3 inches for most areas with locally higher amounts of 4 to 5 inches possible. This may lead to flash and main stem river flooding. Remember to turn around, don't drown if you encounter a flooded roadway. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY... Thunderstorm Potential. Heavy Rainfall. THURSDAY THROUGH SATURDAY... Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Pockets of locally heavy rainfall remain possible across portions of eastern Oklahoma and northwest Arkansas Tuesday through Thursday with the greatest heavy rainfall potential expected on Wednesday as storm chances continue north of an upper low over northern Texas. This upper low will slowly move across north Texas and will continue into eastern Oklahoma and northern Arkansas through at least Friday, yielding thunderstorm chances each day this week. A cold front may bring this to an end from north to south by next weekend. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, May 25, 6:09 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
609 PM CDT Mon May 25 2020
OKZ067>070-072-074-076-260000-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Le Flore OK-
Wagoner OK-
609 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...
SEQUOYAH...SOUTHERN ADAIR...NORTHEASTERN LE FLORE...SOUTHEASTERN
WAGONER...SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL
700 PM CDT...
At 609 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Keefeton to 6 miles northeast of
Spiro. Movement was north at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Sallisaw...
Wagoner... Fort Gibson...
Pocola... Muldrow...
Roland... Spiro...
Arkoma... Warner...
Vian... Gore...
Okay... Webbers Falls...
Gans... Marble City...
Braggs... Tamaha...
Moffett... Brushy...
This includes Interstate 40 in Oklahoma between mile markers 275 and
328.
LAT...LON 3515 9450 3547 9534 3596 9539 3565 9447
3540 9443
TIME...MOT...LOC 2309Z 182DEG 26KT 3558 9528 3531 9456Local storm report, May 25, 6:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 7 ENE GORE 35.57N 95.00W
05/25/2020 SEQUOYAH OK PUBLIC
BOAT STORAGE FACILITY DAMAGED. POSSIBLE TORNADO. TIME IS
ESTIMATED FROM RADAR.
&&
SNIDERSpecial weather statement, May 25, 6:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 PM CDT Mon May 25 2020
ARZ010-019-020-029-260015-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-
641 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRANKLIN...CRAWFORD...
SEBASTIAN AND SOUTHERN WASHINGTON COUNTIES UNTIL 715 PM CDT...
At 641 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Moffett to near Bloomer to 5 miles
southeast of Echo. Movement was north at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Cedarville...
Mountainburg... Natural Dam...
Greenwood... Alma...
Barling... Lavaca...
Arkoma... Mulberry...
Mansfield... Dyer...
Hackett... Huntington...
Bonanza... Winslow...
Midland... Chester...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 26.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 46.
A Tornado Watch remains in effect until midnight CDT for northwestern
and west central Arkansas.
LAT...LON 3535 9402 3514 9403 3514 9414 3510 9414
3507 9424 3505 9423 3511 9443 3522 9444
3540 9443 3586 9451 3584 9395 3576 9396
3576 9394
TIME...MOT...LOC 2341Z 183DEG 39KT 3545 9443 3530 9417 3503 9410Local storm report, May 25, 6:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 1 W RYE HILL 35.27N 94.38W
05/25/2020 SEBASTIAN AR PUBLIC
&&
SNIDERLocal storm report, May 25, 6:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 6 NE GORE 35.59N 95.04W
05/25/2020 SEQUOYAH OK EMERGENCY MNGR
EM REPORTS WIND DAMAGE TO STORAGE FACILITIES AND ELECTRIC
LINES DOWN NEAR HIGHWAY 100 ON THE SOUTH EDGE OF
TENKILLER STATE PARK. TIME IS ESTIMATED FROM RADAR.
&&
SNIDERSpecial weather statement, May 25, 6:55 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CDT Mon May 25 2020
OKZ062-067>070-072-260030-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Mayes OK-Wagoner OK-
655 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH...
SOUTHWESTERN MAYES...ADAIR...EASTERN WAGONER...CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 730 PM CDT...
At 654 PM CDT, strong thunderstorms were located along a line
extending from near Fort Gibson to 4 miles southwest of Maryetta to 2
miles northeast of Short. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Stilwell...
Fort Gibson... Westville...
Okay... Hulbert...
Moffett... Eldon...
Adair State Park... Proctor...
Christie... Peggs...
Maryetta... Cookson...
Cherokee Landing State Park... Scraper...
Sequoyah State Park... Baron...
This includes Interstate 40 in Oklahoma between mile markers 325 and
328.
A Tornado Watch remains in effect until midnight CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3594 9452 3545 9444 3537 9445 3538 9447
3569 9474 3574 9529 3613 9543 3613 9476
TIME...MOT...LOC 2354Z 174DEG 23KT 3581 9522 3580 9472 3560 9447The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | TSA | Adair, Delaware | 45 min |
| May 25, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 35 min |
| May 25, 7:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| May 25, 7:40 PM CDT | Tornado Warning | TSA | Delaware | 50 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware, Ottawa | 60 min |
| May 25, 8:00 PM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| May 25, 8:11 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 49 min |
| May 25, 8:13 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes | 3 hr |
| May 25, 8:20 PM CDT | River Flood Warning | TSA | Pushmataha | 24 hr |
| May 25, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 52 min |
| May 25, 8:51 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 6 more | 6 hr |
| May 25, 8:58 PM CDT | River Flood Warning | TSA | LeFlore | 36 hr |
| May 25, 8:59 PM CDT | Tornado Warning | TSA | Ottawa | 50 min |
| May 25, 9:32 PM CDT | River Flood Warning | TSA | Muskogee | 12 hr |
| May 25, 10:03 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 6 hr |
| May 26, 2:35 AM CDT | River Flood Warning | TSA | Adair, Delaware | 27 hr |
| May 26, 2:35 AM CDT | River Flood Warning | TSA | Cherokee | 41 hr |
| May 26, 2:49 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 30 hr |
| May 26, 2:49 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 29 hr |
| May 26, 4:13 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 6 hr |
| May 26, 9:37 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| May 26, 10:20 AM CDT | River Flood Warning | TSA | Sequoyah | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.